CSN Login
Members Online: 7

You are here

poison ivy looking rash after ABVD

likefrogs
Posts: 2
Joined: Jul 2009

Hello, I am fairly new to this forum and love it. My husband has classic nodular sclorosing Hodgkins stage 3 A-S. he underwent his first round of ABVD on June 23rd. On Thursday following that day he broke out in a rash that blistered and itched like crazy, drained just like poison ivy. Family doc said yup its poisin ivy stay the *ell out of the weeds( he had been on the couch as he was recovering from port surgery as well as first chemo) she put him on a prednisone pack and steroid cream. Round 2 came around and once again on Thursday after he broke out again, itching, raised rash, red, hot , miserable. yesterday it became unbearable and we went to ER.. We had called his oncologist and they suggested local ER as they are 103 miles one way. He was giving a push of Solu Medrol and 60 mg of Predisone to take by mouth for 5 days and some more cream. His eyes were almost closed shut, face covered, neck, chest, arms, hands, fingers, wrist, back, shoulders. My question after all of that descriptive stuff, is, has anyone else experienced it? Which of the ABVD drugs could it be and what can be done about it? Were certain its not poison ivy, but oncologist said that we would discuss a plan of action at his appt tomorrow... wish there was a magic fix for this. any help would be appreciated..
God Bless,
Teresa

GeminiJuneBug
Posts: 2
Joined: Aug 2009

I am a new member, so i am just now reading this. I also experienced an itchy rash following my 1st chemo treatment. I was treated very 2 weeks, so the rash would usually pop up on my chest, around my port-a-cath, a couple of days after treatment. It definitely was not as bad as you are describing. But it was very itchy and red....no oozing. I was only told to use benadryl oral and topical and prescribed Acyclovir 400mg TID for 7days. It was not very helpful to me. I pretty much had to tough it out. It was more of a rash that we thought could have been shingles, although I have never had shingles before. I had to skip my 2nd dose and the dr. decreased my AVBD treatment by 10% the next week. I hope you are doing better. We are survivors, so I know you will make it through this tough time. Keep the faith!!

missde3
Posts: 7
Joined: Jul 2009

My son and I both had Hodgkins Lymphoma 6 years apart - he had chemo, I had rads. He also broke out with a very bad rash that eventually lasted throughout the treatments. His skin looked like he was in a fire and was burned. The docs said it was the vinblastin? (16 years ago).. They gave him benadryl into his port-a-cath before chemo to help it. Eventually, they cut his treatments short.

hodgkoid2003's picture
hodgkoid2003
Posts: 96
Joined: Apr 2009

Though I never had this rash, and did go through ABV (along with MOPP)... I know of several people who developed this rash, one of them multiple times. It was shingles. In fact, she averages about every two years.

With that in mind, there is a vaccine for shingles, but being a lymphoma survivor, that is not an option to us (according to the warning label).

Paul E. (Hodgkoid2003)

Anonymous user (not verified)

This comment has been removed by the Moderator

Subscribe to Comments for "poison ivy looking rash after ABVD"